Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 25, 2014, 7:21 PM CDT for Tulsa County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2014, 7:21 PM CDT (00:21 UTC)
- Expired
- May 25, 2014, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
155
WWUS84 KTSA 260021
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT SUN MAY 25 2014
OKZ054-055-060-260100-
OSAGE OK-TULSA OK-WASHINGTON OK-
721 PM CDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...NORTHERN TULSA AND WASHINGTON
AT 721 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF SPERRY TO TULSA...MOVING NORTH AT 30
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
TULSA...AVANT...WOLCO...SPERRY...SKIATOOK...VERA...RAMONA AND TULSA
INTERNATIONAL AIRPORT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3659 9612 3654 9584 3620 9588 3623 9609
TIME...MOT...LOC 0021Z 180DEG 26KT 3631 9603 3626 9594
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 25, 6:38 PM CDT, 43 minutes earlier.
Area forecast discussion, May 25, 6:38 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 638 PM CDT SUN MAY 25 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE EARLY THIS EVENING AT MAINLY THE NORTHEAST OKLAHOMA TAF SITES. WHILE AN ISOLATED SHOWER OR STORM WILL BE POSSIBLE JUST ABOUT ANYWHERE AT ANYTIME DURING THE NEXT 24 HOURS...HAVE LIMITED MENTION IN THE TAFS TO THE MOST LIKELY TIME FRAME. THIS WILL BE MONDAY MORNING AT THE EASTERN OKLAHOMA SITES...WITH HIT AND MISS SHOWERS AND STORMS THEN POSSIBLE MONDAY AFTERNOON JUST ABOUT ANYWHERE. VFR CONDITIONS WILL PREVAIL EXCEPT FOR BRIEFLY LOWER CONDITIONS IN AND NEAR STORMS. && .PREV DISCUSSION... /ISSUED 233 PM CDT SUN MAY 25 2014/ DISCUSSION... SUBTLE UPPER WAVE CURRENTLY LIFTING NORTH OVER CENTRAL OKLAHOMA. BAND OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORM HAVE DEVELOP AHEAD OF FEATURE. EXPECT SHOWERS/THUNDERSTORMS TO INCREASE IN COVERAGE ACROSS NORTHEAST OKLAHOMA AS ACTIVITY MOVES INTO A MORE UNSTABLE AIR-MASS LATE THIS AFTERNOON. BEST CHANCE FOR STORMS WILL BE ALONG AND WEST WEST OF HIGHWAY 75 WITH THE POTENTIAL FOR SMALL HAIL/GUSTY WINDS IN THE STRONGER CELLS. MODELS IN GENERALLY AGREEMENT WITH THE CONTINUED SLOW EASTWARD PROGRESSION OF UPPER LOW OVER THE NEXT COUPLE OF DAYS. BEST PRECIPITATION CHANCES STILL EXPECTED LATE MONDAY NIGHT INTO TUESDAY AS LOW MOVES INTO WESTERN OKLAHOMA. STILL COULD SEE LOCALLY HEAVY RAINFALL DURING THIS TIME...PRIMARILY ACROSS SOUTHEAST OKLAHOMA. UPPER LOW WILL ESSENTIALLY STALL OVER THE ARKLATX REGION BY MID WEEK AND WEAKEN/BECOME ELONGATED AS UPPER HIGH BUILDS OVER THE SOUTHEAST CONUS. SCATTERED SHOWERS/THUNDERSTORMS WILL STILL BE POSSIBLE LATE WEEK BUT PRECIPITATION CHANCES SHOULD SLOWLY TAPER OFF BY THE WEEKEND WITH ONLY SLIGHT CHANCE POPS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...05
Hazardous weather outlook, May 25, 4:53 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 453 PM CDT SUN MAY 25 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 453 PM CDT SUN MAY 25 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... STRONG THUNDERSTORMS ARE ONGOING LATE THIS AFTERNOON ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AND WILL LIKELY CONTINUE THROUGH EARLY EVENING BEFORE DIMINISHING WITH THE LOSS OF DAYTIME HEATING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED... BUT WIND GUSTS TO 55 MPH...HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THE STRONGEST STORMS. ADDITIONAL THUNDERSTORM DEVELOPMENT MAY ALSO OCCUR AFTER MIDNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH NEXT WEEK AS A SLOW MOVING UPPER LOW AFFECTS THE REGION. SIGNIFICANT RAINFALL IS MOST LIKELY DURING THE MONDAY NIGHT THROUGH TUESDAY TIME FRAME AS THE MAIN UPPER SYSTEM FINALLY MOVES INTO OKLAHOMA. SEVERE WEATHER POTENTIAL THROUGH NEXT WEEK REMAINS VERY LIMITED...WITH LOCALLY HEAVY RAINFALL...LIGHTNING...AND GUSTY WIND POTENTIAL BEING THE MAIN CONCERNS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 25, 5:42 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT SUN MAY 25 2014
OKZ064-252300-
CREEK OK-
542 PM CDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL CREEK
AT 542 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BRISTOW...
MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...BRISTOW.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3599 9650 3603 9626 3579 9627 3575 9644
TIME...MOT...LOC 2242Z 170DEG 20KT 3585 9639Special weather statement, May 25, 6:08 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT SUN MAY 25 2014
OKZ054-059-252345-
OSAGE OK-PAWNEE OK-
608 PM CDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE AND PAWNEE
AT 608 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HALLETT...
MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...HALLETT...BLACKBURN AND CLEVELAND.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3648 9668 3648 9641 3619 9645 3618 9662
TIME...MOT...LOC 2308Z 176DEG 26KT 3625 9655Special weather statement, May 25, 6:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT SUN MAY 25 2014
OKZ063-260000-
DELAWARE OK-
627 PM CDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
WESTERN DELAWARE
AT 628 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF CHLOETA...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHLOETA AND ZENA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3656 9479 3635 9483 3635 9500 3641 9501
3656 9500
TIME...MOT...LOC 2328Z 182DEG 15KT 3644 9493Special weather statement, May 25, 6:29 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT SUN MAY 25 2014
OKZ054-060-260000-
OSAGE OK-TULSA OK-
629 PM CDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE AND CENTRAL TULSA
AT 629 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA...SPERRY AND TULSA INTERNATIONAL AIRPORT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3630 9612 3630 9585 3608 9592 3608 9604
TIME...MOT...LOC 2329Z 181DEG 17KT 3615 9600Special weather statement, May 25, 6:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT SUN MAY 25 2014
OKZ054-060-064-260015-
CREEK OK-OSAGE OK-TULSA OK-
647 PM CDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN CREEK...SOUTHEASTERN OSAGE AND NORTHWESTERN TULSA
AT 647 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES EAST OF
GRAY...6 MILES SOUTHWEST OF SAND SPRINGS...AND NEAR
KELLYVILLE...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...GRAY...SAND
SPRINGS...SPERRY...SKIATOOK...KELLYVILLE...SAPULPA AND WALNUT CREEK
STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3641 9592 3602 9602 3591 9623 3617 9627
3619 9625 3622 9625 3623 9628 3640 9630
TIME...MOT...LOC 2347Z 181DEG 20KT 3612 9603 3610 9619
3597 9621Special weather statement, May 25, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT SUN MAY 25 2014
OKZ054-055-060-260100-
OSAGE OK-TULSA OK-WASHINGTON OK-
721 PM CDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...NORTHERN TULSA AND WASHINGTON
AT 721 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF SPERRY TO TULSA...MOVING NORTH AT 30
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
TULSA...AVANT...WOLCO...SPERRY...SKIATOOK...VERA...RAMONA AND TULSA
INTERNATIONAL AIRPORT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3659 9612 3654 9584 3620 9588 3623 9609
TIME...MOT...LOC 0021Z 180DEG 26KT 3631 9603 3626 9594The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:32 PM CDT | Special Weather Statement | TSA | Rogers | 43 min |
| May 26, 11:59 AM CDT | Special Weather Statement | TSA | Wagoner | 31 min |
| May 26, 12:05 PM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| May 26, 12:25 PM CDT | Special Weather Statement | TSA | Wagoner | 50 min |
| May 26, 12:32 PM CDT | Special Weather Statement | TSA | Wagoner | 43 min |
| May 26, 12:57 PM CDT | Special Weather Statement | TSA | Cherokee | 33 min |
| May 26, 12:58 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 26, 1:04 PM CDT | Special Weather Statement | TSA | Craig | 26 min |
| May 26, 1:09 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Rogers, Tulsa, Wagoner | 66 min |
| May 26, 1:16 PM CDT | Special Weather Statement | TSA | Cherokee | 29 min |
| May 26, 2:03 PM CDT | Areal Flood Advisory | TSA | Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 117 min |
| May 26, 2:07 PM CDT | Special Weather Statement | TSA | Cherokee | 38 min |
| May 26, 3:25 PM CDT | Special Weather Statement | TSA | Osage | 50 min |
| May 26, 4:31 PM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 5 hr |
| May 26, 4:38 PM CDT | Flash Flood Warning | TSA | Creek | 4 hr |
| May 26, 5:08 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Tulsa | 3 hr |
| May 26, 5:58 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.